Alert archive / Georgia / Marine Weather Statements in 2007
Marine Weather Statement 21, NWS Charleston, SC
NWS Charleston, SC issued this marine weather statement at Apr 16, 2007, 8:13 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2007, 8:13 PM EDT (00:13 UTC)
- Expired
- Apr 16, 2007, 10:47 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS72 KCHS 170013 MWSCHS MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 813 PM EDT MON APR 16 2007 AMZ374-171000- /X.EXP.KCHS.MA.S.0020.000000T0000Z-070417T0000Z/ /X.NEW.KCHS.MA.S.0021.070417T0013Z-070417T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 813 PM EDT MON APR 16 2007 ...GALE FORCE WINDS CONTINUE ACROSS THE OUTER GEORGIA WATERS... A STRONG LOW PRESSURE SYSTEM OVER THE NEW ENGLAND STATES WILL CONTINUE TO HELP PRODUCE FREQUENT GALE FORCE GUSTS ACROSS THE OUTER GEORGIA WATERS FROM 20 TO 60 NM OUT THROUGH TONIGHT. SEAS WILL CONTINUE TO BE AS HIGH AS 5 TO 8 FEET...BEFORE GRADUALLY SUBSIDING THROUGH TUESDAY. MARINERS SHOULD CONTINUE TO CAREFULLY MONITOR NOAA WEATHER RADIO ALL HAZARDS AND COAST GUARD BROADCASTS FOR THE LATEST FORECASTS... WARNINGS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$ AMZ330-350-352-354-170115- /X.EXP.KCHS.MA.S.0020.000000T0000Z-070417T0000Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 813 PM EDT MON APR 16 2007 ...GALE WARNING ALLOWED TO EXPIRE FOR THE NEAR SHORE COASTAL WATERS AND THE CHARLESTON HARBOR... THE GALE WARNING FOR THE NEAR SHORE COASTAL WATERS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA OUT 20 NM AND FOR THE CHARLESTON HARBOR HAS BEEN ALLOWED TO EXPIRE. IN ITS PLACE...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH TONIGHT. $$ JAQ
1 follow-up statement
000 FZUS72 KCHS 170247 MWSCHS MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1047 PM EDT MON APR 16 2007 AMZ374-170400- /X.CAN.KCHS.MA.S.0021.000000T0000Z-070417T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1047 PM EDT MON APR 16 2007 ...GALE WARNING FOR THE OUTER GEORGIA WATERS HAS BEEN CANCELLED... OFFSHORE WINDS HAVE DIMINISHED THIS EVENING. AS A RESULT...THE GALE WARNING WHICH WAS IN EFFECT FOR THE OUTER GEORGIA WATERS FROM 20 TO 60 NM HAS BEEN CANCELLED. IN ITS PLACE...A SMALL CRAFT ADVISORY HAS BEEN ISSUED AND IS NOW IN EFFECT THROUGH TUESDAY MORNING. $$ JAQ/REV
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this marine weather statement went out at Apr 16, 3:21 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 16, 3:21 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT MON APR 16 2007
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...WINDS HOVERING AROUND
ADVISORY CRITERIA THIS AFTN SO WILL LEAVE THE WIND ADVISORY UP
THROUGH 8 PM. IMPROVING CONDITIONS EXPECTED OVER THE SHORT TERM IN
TERMS OF THE WIND AS THE PRESSURE GRADIENT SLOWLY DECREASES OVER THE
AREA. HIGH PRES SFC AND ALOFT WILL MAINTAIN MOSTLY CLEAR SKIES
THROUGH THE FIRST PART OF TUE NIGHT BEFORE SOME MID/HIGH CLOUDINESS
MOVES IN FROM THE W AS AN UPPER TROUGH AND ASSCD SFC LOW BEGIN TO
APPROACH. LOWS TONIGHT WILL GENERALLY BE AROUND 40 DEG INLAND WITH
MID/UPPER 40S CLOSER TO THE COAST. ALTHO SOME UPPER 30S ARE NOT OUT
OF THE QUESTION WELL INLAND...FEEL THAT THE WINDS WILL NOT BE LIGHT
ENOUGH TO FAVOR FROST FORMATION. A MUCH WARMER DAY ON TAP TOMORROW
AS THE AIRMASS MODIFIES CONSIDERABLY. FORECAST 1000-850 MB
THICKNESSES AS WELL AS A CONTINUED DOWNSLOPE FLOW AND MOSTLY CLEAR
SKY SUPPORT HIGHS MAINLY IN THE UPPER 70S...WITH 80 DEGREES NOT OUT
OF THE QUESTION IN A FEW SPOTS ACROSS SE GA. LOWS TOMORROW NIGHT
WILL BE MILDER THAN TONIGHT WITH MID/UPPER 40S A GOOD BET ACROSS
MUCH OF THE CWA.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...A SMALL SHORTWAVE TROF
COMING OUT OF THE DESERT SW WILL PUSH ACRS THE SOUTHERN TIER STATES
TUE NIGHT INTO WED...AND WEAKEN BUT MOVE ACRS THE SE STATES WED AND
WED EVE. THIS TROF WILL PUSH A WEAK SFC LOW ACRS THE AREA LATE WED
THROUGH WED EVE WITHIN DEEPENING MOISTURE AND MAY SPARK A FEW SHWRS
ACRS THE AREA WED INTO WED NIGHT. HAVE KEPT SLGT CHC POPS GOING FOR
THEN WITH THIS SYSTEM. IN ITS WAKE...A SMALL CUTOFF LOW ON THE BACK
SIDE OF THE DEPARTING NOREASTER WILL SHIFT SEWD FROM THE GREAT LAKES
TO THE CAROLINAS. THIS WILL BRING A WEAK AREA OF LOW PRES ACRS THE
NRN PORTION OF THE CWFA THU SO HAVE INCLUDED SLGT CHC POPS FOR
MAINLY THE NRN HALF OF THE CWFA. BEHIND THIS SYSTEM...NWLY FLOW WILL
TAKE HOLD AS A RIDGE FORMS OVER THE CENTRAL STATES AND SFC HIGH PRES
DEVELOPS OVER THE OH VALLEY AND EXTENDS SEWD OVR THE CHS CWFA...
MAKING FOR AN EXPECTED DRY WEEKEND AND START OF NEXT WEEK.
TEMPS WILL CONTINUE TO RUN WELL BELOW NORMAL THROUGH THE REST OF THE
WEEK...ALTHOUGH THE TREND WILL BE TO MODERATE TOWARD NORMAL BY THE
WEEKEND. LOW TEMPS THROUGH FRI MORNING WILL BE IN THE MID 40S...THEN
RISE TO THE LOW 50S OVER THE WEEKEND. MAX TEMPS WILL GENERALLY RUN
IN THE UPR 60S AND LOW 70S THROUGH SAT THEN RISE TO THE UPR 70S AND
LOWER 80S FOR THE START OF NEXT WEEK.
&&
.MARINE...AS EXPECTED...GALES HAVE BEEN MARGINAL ACROSS THE
NEARSHORE WATERS AS WELL AS CHS HARBOR BUT CERTAINLY CLOSE ENOUGH TO
WARRANT LEAVING THE GALES GOING THROUGH AROUND SUNSET AS WINDS
LIKELY HAVE NOT QUITE PEAKED YET. WILL ALSO KEEP THE GALE WARNING
GOING FOR THE OUTER GA WATERS THROUGH TONIGHT. CONDITIONS WILL
CONTINUE TO IMPROVE THROUGH TUE NIGHT AS THE PRES GRAD B/W THE
STRONG LOW OVER THE NEW ENGLAND STATES AND HIGH PRES TO OUR W
DECREASES. HOWEVER...ONCE THE GALES ARE DROPPED FOR THE NEARSHORE
WATERS AND THE HARBOR THIS EVE...THEY WILL LIKELY NEED TO BE
REPLACED BY SCA HEADLINES.
GENERALLY TRANQUIL CONDS ARE EXPECTED FROM WED THROUGH THE WEEKEND
ACRS THE CHS MARINE AREA. THE ONLY QUESTION MARK IS THU INTO THU
NIGHT WHEN A QUICK MOVG LOW PRES CENTER FROM THE OH VALLEY DIVES SE
ACRS THE AREA...AND THIS MAY INCREASE WINDS OVER THE OUTER GA WATERS
INTO SCA CRITERIA BUT ALL NEARSHORE WATERS SHOULD REMAIN BELOW 20
KT. OTHERWISE...WINDS ARE EXPECTED TO REMAIN AOB 15 KT AND SEAS AOB
5 FT.
&&
.TIDES...TIDAL DEPARTURES HAVE BEEN INCREASING AGAIN THIS AFTN...AND
WE MAY NEED TO BEGIN ISSUING MORE SPECIAL TIDE REPORTS IF THE
DEPARTURES REACH 1.5 FT.
REFER TO THE PUBLIC INFORMATION STATEMENT ISSUED AT 708 AM EDT TODAY
FOR MORE INFORMATION ON THE BLOWOUT TIDES.
&&
.RIP CURRENTS...THE COMBINATION OF STRONG WINDS...THE NEW MOON AND
THE PERIGEE POINT TO A MODERATE RISK OF RIP CURRENTS THE REST OF
TODAY. A LOW RISK IS EXPECTED TOMORROW.
&&
.AVIATION /19Z-18Z/...GUSTY WINDS WILL CONTINUE THROUGH AROUND
SUNSET...THEN DIMINISH. WIND SHEAR WILL BE A CONCERN THEREAFTER
THROUGH AROUND DAYBREAK TUE.
OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
&&
.FIRE WEATHER...RED FLAG CONDITIONS ARE BEING OBSERVED ALL ACRS THE
AREA TDA WITH SUSTAINED WINDS OF 20-30 MPH WITH HIGHER GUSTS AND
RH/S BELOW 25 PERCENT. WILL MAINTAIN THE RED FLAG WRNG THROUGH THIS
EVE. AFTER SUNSET...WINDS ARE EXPECTED TO DROP OFF SIGNIFICANTLY AND
RH/S SHOULD RECOVER AS THE DIURNAL INVERSION DEVELOPS.
FOR TOMORROW...RH VALUES WILL AGAIN DROP TO THE 20-25 PERCENT LEVEL
BUT WINDS WILL NOT BE NEARLY AS STRONG...ONLY REACHING ARND 15 MPH.
THUS...RED FLAG CONDITIONS ARE NOT EXPECTED BUT WILL HEADLINE
CRITICAL RH LEVELS IN THE FWF.
&&
.LAKE WINDS...WILL LIKELY SEE MARGINAL LAKE WIND ADVISORY CRITERIA
TONIGHT AFTER THE WIND ADVISORY ENDS AT 8 PM. THUS...WE MAY NEED A
LAKE WIND ADVISORY AFTER THAT TIME. FOR NOW WILL MAINTAIN A FORECAST
OF CONDITIONS JUST BELOW ADVISORY CRITERIA AND LET LATER SHIFTS
RE-ASSESS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...RED FLAG WARNING UNTIL 8 PM EDT
GAZ087-088-099>101-114>119-137>141.
WIND ADVISORY UNTIL 8 PM EDT
GAZ087-088-099>101-114>119-137>141.
SC...RED FLAG WARNING UNTIL 8 PM EDT
SCZ040-042>044-047>049-051.
WIND ADVISORY UNTIL 8 PM EDT SCZ040-042>045-047>051.
MARINE...GALE WARNING UNTIL 8 PM EDT AMZ330-350-352-354.
GALE WARNING UNTIL 6 AM EDT TUE AMZ374.
&&
RJB/JPCHazardous weather outlook, Apr 16, 12:31 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1231 PM EDT MON APR 16 2007 AMZ330-350-352-354-171000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1231 PM EDT MON APR 16 2007 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-171000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1231 PM EDT MON APR 16 2007 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>049-051-171000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- 1231 PM EDT MON APR 16 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS TODAY AT THE BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING WIND ADVISORY .RIP CURRENTS...A MODERATE RISK OF RIP CURRENTS TODAY AT THE BEACHES. .TIDES...DUE TO STRONG OFFSHORE WINDS TIDES WILL CONTINUE TO RUN WELL BELOW PREDICTED VALUES ALONG THE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .FIRE WEATHER...CRITICAL HUMIDITY IS EXPECTED TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT WE WOULD APPRECIATE ANY REPORTS OF RIP CURRENTS FROM THE BEACHES. SCZ045-050-171000- BERKELEY-CHARLESTON- 1231 PM EDT MON APR 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS TODAY AT THE BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY .RIP CURRENTS...A MODERATE RISK OF RIP CURRENTS TODAY AT THE BEACHES. .TIDES...DUE TO STRONG OFFSHORE WINDS TIDES WILL CONTINUE TO RUN WELL BELOW PREDICTED VALUES ALONG THE COAST. .FIRE WEATHER...CRITICAL HUMIDITY AND CRITICAL WINDS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .FIRE WEATHER...CRITICAL HUMIDITY IS EXPECTED TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT WE WOULD APPRECIATE ANY REPORTS OF RIP CURRENTS FROM THE BEACHES.
In the hours before
Local storm report, Apr 16, 4:02 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT MON APR 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM TORNADO 1 SE ISLANDTON 32.90N 80.92W
04/15/2007 COLLETON SC NWS STORM SURVEY
NWS STORM SURVEY CONCLUDED A TORNADO TOUCHDOWN 1.5 MILES
SOUTHEAST OF ISLANDTON. THE TORNADO TRAVELED NORTHEAST
WITH A PATH LENGTH OF 1 MILE. THE TORNADO IS RATED F1
WITH PRELIMINARY WIND SPEEDS ESTIMATED TO BE 100-110 MPH
ON THE ENHANCED FUJITA SCALE.
0943 AM TORNADO 1 ESE ISLANDTON 32.90N 80.92W
04/15/2007 COLLETON SC NWS STORM SURVEY
NWS STORM SURVEY FOUND A TORNADO TOUCH DOWN 1.5 MILES
EAST SOUTHEAST OF ISLANDTON. THE TORNADO MOVED NORTHEAST
AND WAS ON THE GROUND FOR ONE HALF MILE. THE TORNADO IS
RATED AS F1 WITH WIND SPEEDS ESTIMATED NEAR 100 MPH ON
THE ENHANCED FUJITA SCALE.
0947 AM TORNADO 3 SSW RUFFIN 32.96N 80.84W
04/15/2007 COLLETON SC NWS STORM SURVEY
*** 9 INJ *** NWS STORM SURVEY FOUND A TORNADO TOUCHDOWN
3 MILES SOUTH SOUTHWEST OF RUFFIN. THE TORNADO TRACKED
NORTHEAST FOR 2 MILES WITH SPORATIC DAMAGE ALONG THE
PATCH. THE TORNADO IS RATED AS F1 WITH WIND SPEEDS NEAR
100 MPH ON THE ENHANCED FUJITA SCALE.
&&
PAYNearby
Marine Weather Statements in Georgia, 2007Every marine weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.